Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Amarillo, TX

May 25, 2010Potter County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at May 25, 2010, 2:25 AM CDT for Potter County, Randall County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2010, 2:25 AM CDT (07:25 UTC)
Expired
May 25, 2010, 5:00 AM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 2:33 AM CDTFLASH FLOOD1 W Amarillo, TXSONCY ROAD FROM 34TH TO 45TH IS SO FLOODED THAT EMERGENCY VEHICLES CAN NOT GET THROUGH.
May 25, 2:35 AM CDTFLASH FLOODAmarillo, TXRIDGECREST AND TECKLA FAST FLOWING WATER IS COVERING THE STREET SIDEWALK.
May 25, 2:40 AM CDTFLASH FLOOD4 Sw Amarillo, TXWATER OVER THE HOOD OF CAR AT 51ST AND WESTERN. A STALLED CAR WAS IN THE ROAD IN APPROXIMATELY 3 FEET OF WATER AT 53RD AND WESTERN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4563 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WGUS54 KAMA 250725
FFWAMA
TXC375-381-251015-
/O.NEW.KAMA.FF.W.0002.100525T0725Z-100525T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
225 AM CDT TUE MAY 25 2010

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF AMARILLO...
  NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 515 AM CDT

* AT 216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE 
TO MONITOR A FLOODING SITUATION ACROSS THE CITY OF AMARILLO. 
PROLONGED HEAVY RAINFALL EXCEEDING 4 INCHES IN WESTERN AMARILLO HAS 
RESULTED IN MAJOR FLOODING ACROSS THE WESTERN AND CENTRAL PORTIONS 
OF AMARILLO WITH NUMEROUS HIGH WATER RESCUES REPORTED BY LOCAL MEDIA 
AND EMERGENCY MANAGEMENT OFFICIALS. MODERATE TO OCCASIONALLY HEAVY 
RAIN CONTINUES OVER THE CENTRAL AND EASTERN PARTS OF AMARILLO BUT 
THE TREND HAS BEEN FOR DECREASING RAINFALL OVER THE PAST HOUR.

INTERSTATE 40 HAS BEEN SHUTDOWN IN AMARILLO DUE TO THIS FLOODING AND 
MANY OF THE MAJOR NORTH SOUTH STREETS FROM INTERSTATE 40 SOUTH TO 
HOLLYWOOD ARE IMPASSABLE AS WELL. THERE HAVE BEEN REPORTS OF STALLED 
CARS IN MANY OF THESE INTERSECTIONS. THIS IS A VERY DANGEROUS 
SITUATION AND TRAVEL IS NOT RECOMMENDED ACROSS AMARILLO.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMARILLO 
AND BUSHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 3 3 5 1 1 2 1.

&&

LAT...LON 3529 10208 3531 10163 3499 10163 3500 10207

$$

JOHNSON
3 follow-up statements
850 
WGUS74 KAMA 250801
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
301 AM CDT TUE MAY 25 2010

TXC375-381-251015-
/O.CON.KAMA.FF.W.0002.000000T0000Z-100525T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
301 AM CDT TUE MAY 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
NORTHERN RANDALL AND SOUTHERN POTTER COUNTIES...

AT 258 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE 
TO MONITOR A FLOODING SITUATION ACROSS THE CITY OF AMARILLO. 
PROLONGED HEAVY RAINFALL EXCEEDING 4 INCHES IN WESTERN AMARILLO HAS 
RESULTED IN MAJOR FLOODING ACROSS THE WESTERN AND CENTRAL PORTIONS 
OF AMARILLO WITH NUMEROUS HIGH WATER RESCUES REPORTED BY LOCAL MEDIA 
AND EMERGENCY MANAGEMENT OFFICIALS. MODERATE TO OCCASIONALLY HEAVY 
RAIN CONTINUES OVER THE SOUTHERN AND EASTERN PARTS OF AMARILLO BUT 
RAINFALL RATES HAVE BEEN ON THE DECLINE.

INTERSTATE 40 HAS BEEN SHUTDOWN IN AMARILLO DUE TO THIS FLOODING AND 
MANY OF THE MAJOR NORTH SOUTH STREETS FROM INTERSTATE 40 SOUTH TO 
HOLLYWOOD ARE IMPASSABLE AS WELL. THERE HAVE BEEN REPORTS OF STALLED 
CARS IN MANY OF THESE INTERSECTIONS. THIS IS A VERY DANGEROUS 
SITUATION AND TRAVEL IS NOT RECOMMENDED ACROSS AMARILLO.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUSHLAND AND
AMARILLO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3529 10208 3531 10163 3499 10163 3500 10207

$$

JOHNSON
069 
WGUS74 KAMA 250858
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
358 AM CDT TUE MAY 25 2010

TXC375-381-251015-
/O.CON.KAMA.FF.W.0002.000000T0000Z-100525T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
358 AM CDT TUE MAY 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR NORTH
CENTRAL RANDALL AND SOUTH CENTRAL POTTER COUNTIES...

AT 353 AM CDT...A FEW LIGHT SHOWERS CONTINUE ACROSS SOUTHERN AND 
EASTERN AMARILLO. OTHERWISE...PRECIPITATION HAS COME TO AN END FOR 
NOW. AMARILLO EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED THAT THE 
WATER HAS RECEDED ACROSS MUCH OF THE CITY ALTHOUGH SEVERAL ROADS ON 
THE SOUTHWEST SIDE OF TOWN REMAIN UNDER WATER. RESIDUAL WATER WILL 
CONTINUE TO SLOWLY RECEDE THROUGHOUT THE OVERNIGHT HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMARILLO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3523 10206 3522 10176 3506 10177 3500 10207

$$

JOHNSON
290 
WGUS74 KAMA 251000
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
500 AM CDT TUE MAY 25 2010

TXC375-381-251010-
/O.CAN.KAMA.FF.W.0002.000000T0000Z-100525T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
500 AM CDT TUE MAY 25 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
RANDALL AND SOUTH CENTRAL POTTER COUNTIES...

THE FLOOD WATERS HAVE RECEDED ACROSS POTTER AND RANDALL COUNTIES. 
POOLED WATER MAY STILL IMPACT A FEW ROADWAYS BUT ROADS ARE PASSABLE 
AT THIS TIME.

LAT...LON 3523 10206 3522 10176 3506 10177 3500 10207

$$

JOHNSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:45 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 25, 12:45 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1245 AM CDT TUE MAY 25 2010

.AVIATION...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT AMARILLO...INCLUDING
KAMA DURING THE FIRST COUPLE OF HOURS OF THE FORECAST. ONCE THE
STORMS DIMINISH...THE LOW LEVEL JET WILL USHER LOW CLOUDS NORTH INTO
KAMA AND KGUY. KDHT IS ON THE BORDERLINE FOR POTENTIAL LOW CEILINGS.
MVFR AND OCCASIONAL IFR SHOULD PERSIST UNTIL MID MORNING. TSRA ARE
POSSIBLE TUESDAY AFTERNOON AND EVENING THOUGH BEST CHANCE WILL LIKELY
STAY NORTH. WE WILL KEEP CB REMARKS FOR NOW.

NUNEZ

&&

.PREV DISCUSSION... /ISSUED 1028 PM CDT MON MAY 24 2010/

UPDATE...
WITH THE EMERGENCE OF THE LOW LEVEL JET...STRONG TO SEVERE STORMS
WILL CONTINUE A BIT LONGER INTO THE NIGHT. NEW WATCH IS SEVERE
THUNDERSTORM WATCH NUMBER 220 UNTIL 2 AM CDT FOR MOST OF THE EASTERN
HALF OF THE AREA. THE ATMOSPHERE WILL EVENTUALLY STABILIZE LATE
TONIGHT AND SHOULD LIMIT UPDRAFT POTENTIAL.

OTHERWISE...MOISTURE WILL BE REPLENISHED EAST OF THE DRYLINE WHICH
STRETCHED ACROSS THE WESTERN PARTS OF THE PANHANDLES. OVERNIGHT LOW
TEMPERATURES SHOULD STAY WARM THOUGH A WEAK COLD FRONT WILL BE
APPROACHING FROM THE NORTHWEST AND WILL BEGIN TO COOL TEMPERATURES
EARLY TUESDAY MORNING...ESPECIALLY OVER THE WESTERN OKLAHOMA AND
NORTHWEST TEXAS PANHANDLES.

NUNEZ

PREV DISCUSSION... /ISSUED 812 PM CDT MON MAY 24 2010/

UPDATE...
UPDATED FORECAST TO EXTEND TORNADO WATCH NUMBER 212 UNTIL 10 PM FOR
MOST OF THE EXISTING WATCH. TEXAS...SHERMAN...MOORE...POTTER AND
RANDALL WERE REMOVED FROM THE WATCH. STRONG TO SEVERE STORMS SHOULD
PERSIST EAST OF THE DRYLINE THAT CURRENTLY BISECTS THE PANHANDLES.

NUNEZ

PREV DISCUSSION... /ISSUED 640 PM CDT MON MAY 24 2010/

AVIATION...
DRYLINE HAS HALTED ITS EASTWARD PROGRESSION INTO THE CENTRAL PARTS OF
THE PANHANDLES...AND WAS NOW DRIFTING BACK TO THE WEST. AS A
RESULT...THE CHANCE OF THUNDERSTORMS STILL EXISTS OVER KAMA AND KGUY
THROUGH EARLY THIS EVENING. WE KEPT THE CB REMARK FOR KAMA AND KGUY
TO ACCOUNT FOR ISOLATED STORMS.

LATER TONIGHT...LOW CLOUDS ARE LIKELY TO RETURN TO KAMA AND KGUY WHEN
THE LOW LEVEL JET DEVELOPS OVERNIGHT. WE ARE NOT SURE HOW FAR WEST
THESE MVFR CONDITIONS WILL EXTEND WITH THE DRYLINE POSITION STILL
UNCERTAIN. KDHT IS EXPECTED TO STAY VFR AT THIS TIME.

NUNEZ

PREV DISCUSSION... /ISSUED 230 PM CDT MON MAY 24 2010/

DISCUSSION...
SEVERE WEATHER DURING THE SHORT TERM PART OF THE FORECAST WILL REMAIN
THE MAIN WEATHER CONCERN THIS AFTERNOON...SO WILL BE FAIRLY BRIEF.

UPPER LEVEL TROUGH ACROSS THE FOUR CORNERS REGION HAS ASSUMED A
NEGATIVE TILT AS IT EJECTS TO THE NORTHEAST INTO THE NORTHERN PLAINS
STATES. THUNDERSTORMS HAVE ALL READY ERUPTED ALONG AND EAST OF
APPROACHING DRYLINE. LATEST LAPS ANALYSIS INDICATES DRYLINE HAS
SLIPPED INTO THE WESTERN ZONES WITH LOWER 30 DEWPOINTS ACROSS THE
WEST WITH MIDDLE TO UPPER 60S TD/S IN THE EAST. RUC MESO ANALYSIS
DATA REVEALS SBCAPES OF 2500 TO 3000 WITH SUFFICIENT SHEAR TO SUPPORT
ORGANIZED CONVECTION...INCLUDING SUPERCELLS. LARGE HAIL AND A FEW
TORNADOES WILL BE POSSIBLE GIVEN BACKED SOUTHEASTERLY WINDS LOCATED
ACROSS THE CENTRAL/EASTERN LOCATIONS. TORNADO WATCH WILL REMAIN IN
EFFECT ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES
UNTIL 800 PM CDT. COVERAGE MAY INCREASE LATER THIS AFTERNOON/EVENING
AS THUNDERSTORM COMPLEX MAY EVOLVE...WHICH WILL CONTINUE TO SUPPORT A
SEVERE WEATHER THREAT.

LITTLE CHANGES WERE MADE ON TUESDAY AND WEDNESDAY SURFACE TROUGH AND
DRYLINE WILL MEANDER ACROSS THE REGION...WITH THE CONTINUATION OF
SHOWER AND THUNDERSTORM CHANCES.

THE EXTENDED PORTION OF THE FORECAST REMAINS IN TACT AND UNCHANGED AS
SEVERE WEATHER IS THE FOCUS OF THE SHORT TERM. UPPER LEVEL RIDGING
WILL TAKE PLACE ACROSS THE PANHANDLES LATE WEDNESDAY THROUGH
FRIDAY...ENDING PRECIP CHANCES. TEMPS WILL INCREASE BACK INTO THE
MIDDLE TO UPPER 80S DURING THIS TIME. UPPER LEVEL RIDGE MAY DAMPEN
SOME DURING THE LATTER PART OF THE WEEK...BUT FORECAST WILL REMAIN
DRY ATTM.

FIRE WEATHER...
NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE FORECAST DUE TO
RECENT RAINS.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/02
Hazardous weather outlook, May 25, 2:00 AM CDT, 25 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
200 AM CDT TUE MAY 25 2010

OKZ001>003-TXZ001>020-251100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
200 AM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SEVERE THUNDERSTORM WATCH NUMBER 220 WAS ALLOWED TO EXPIRE.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVERNIGHT ACROSS THE TEXAS PANHANDLE...MAINLY SOUTH OF THE CANADIAN
RIVER. HEAVY RAINFALL HAS BECOME THE PRIMARY CONCERN AND SHOULD
RESULT IN FLOODING AND ISOLATED FLASH FLOODING.

IN ADDITION...SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE
EXPECTED TONIGHT ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES.
THEREFORE...CAUTION IS ADVISED ON AREA LAKES TONIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES TUESDAY THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. IN
ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF THE NIGHT.

NUNEZ

In the hours before

Local storm report, May 25, 1:02 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
102 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            STEVE KERSH REPORTED I-40 EAST AND WESTBOUND IS BEING
            CLOSED AT WASHINGTON DUE TO FLOODED UNDERPASS.

&&

EVENT NUMBER AMA1000559

KRAUSE
Local storm report, May 25, 2:04 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
204 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            MULTIPLE ROAD CLOSURES WITHIN AMARILLO. INTERSTATE 40
            CLOSED EAST AND WEST BOUND AT WASHINGTON. INTERSTATE 40
            AND ROSS AND INTERSTATE 40 AND COULTER ARE IMPASSABLE
            INTERSTATE 27 AND HILLSIDE... INTERSTATE 27 SOUTH NEAR
            BELL STREET IS CLOSED. THERE HAVE BEEN HIGH WATER
            RESCUES AT SEVERAL INTERSECTIONS WITHIN AMARILLO. TWO
            CARS HAVE BEEN OVERTURNED AT 34TH AND THE CANYON E-WAY.

&&

EVENT NUMBER AMA1000560

KRAUSE
Local storm report, May 25, 2:06 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
206 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            HIGH WATER RESCUE AT BELL STREET AND FULTON.

&&

EVENT NUMBER AMA1000561

KRAUSE
Local storm report, May 25, 2:11 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
211 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            INTERSTATE 40 WAS BLOCKED TO WESTBOUND TRAFFIC DUE TO
            UNDERPASS FLOODING AT INTERSTATE 40 AND ROSS.

&&

EVENT NUMBER AMA1000562

KRAUSE
Local storm report, May 25, 2:13 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
213 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            HIGH WATER RESCUE AT MESA CIRCLE AND WESTERN.

&&

EVENT NUMBER AMA1000563

KRAUSE
Local storm report, May 25, 2:18 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
218 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            NUMEROUS STRANDED CARS IN HIGH WATER AT BELL AND
            HILLSIDE. NEWS VEHICLES ARE STRANDED AT BELL AND SCOTTY.
            SEVERAL HIGH WATER RESCUES IN TOWN.

&&

EVENT NUMBER AMA1000564

KRAUSE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:22 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb53 min
May 24, 8:09 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley66 min
May 24, 8:32 PM CDTTornado WarningAMAHansford, Ochiltree28 min
May 24, 8:57 PM CDTTornado WarningAMAHansford, Ochiltree48 min
May 24, 8:59 PM CDTSevere Thunderstorm WarningAMACarson, Moore, Potter, Randall61 min
May 24, 9:09 PM CDTSevere Thunderstorm WarningAMAArmstrong, Collingsworth, Donley, Gray, Wheeler66 min
May 24, 9:17 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree58 min
May 24, 9:31 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Potter, Roberts59 min
May 24, 9:38 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts67 min
May 24, 10:05 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler55 min
May 24, 10:15 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree60 min
May 24, 10:21 PM CDTTornado WarningAMACarson, Gray, Hutchinson24 min
May 24, 10:29 PM CDTSevere Thunderstorm WarningAMAArmstrong, Potter, Randall61 min
May 24, 10:37 PM CDTTornado WarningAMACarson, Hutchinson23 min
May 24, 10:53 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler67 min
May 24, 10:55 PM CDTTornado WarningAMAArmstrong, Carson, Donley, Gray35 min
May 24, 10:57 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson63 min
May 24, 11:13 PM CDTTornado WarningAMAArmstrong, Carson, Potter, Randall32 min
May 24, 11:18 PM CDTSevere Thunderstorm WarningAMACarson57 min
May 24, 11:38 PM CDTTornado WarningAMAArmstrong, Carson, Potter, Randall22 min
May 24, 11:43 PM CDTSevere Thunderstorm WarningAMACarson, Potter, Randall62 min
May 24, 11:51 PM CDTSevere Thunderstorm WarningAMACarson, Collingsworth, Donley, Gray, Hemphill, Wheeler54 min
May 24, 11:53 PM CDTTornado WarningAMAArmstrong, Carson, Potter, Randall37 min
May 24, 11:59 PM CDTTornado WarningAMACarson, Donley, Gray, Roberts31 min
May 25, 12:03 AM CDTTornado WarningAMAPotter, Randall42 min
May 25, 12:09 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Gray, Hutchinson, Randall, Roberts66 min
May 25, 12:15 AM CDTTornado WarningAMACollingsworth, Donley, Wheeler30 min
May 25, 12:16 AM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Potter, Randall4 hr
May 25, 12:28 AM CDTTornado WarningAMAArmstrong, Carson32 min
May 25, 12:38 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Deaf Smith, Potter, Randall67 min
May 25, 12:45 AM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler35 min
May 25, 12:49 AM CDTFlash Flood WarningAMAPotter, Randall116 min
May 25, 1:05 AM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler55 min
May 25, 1:41 AM CDTAreal Flood AdvisoryAMACollingsworth, Donley, Gray, Wheeler4 hr
May 25, 2:29 AM CDTFlash Flood WarningAMACarson, Gray3 hr
May 25, 3:18 AM CDTFlash Flood WarningAMAArmstrong, Carson, Donley, Gray, Potter, Randall3 hr
May 25, 10:30 AM CDTAreal Flood AdvisoryAMAGray6 hr
May 25, 4:02 PM CDTSevere Thunderstorm WarningAMAHartley43 min
May 25, 4:06 PM CDTSevere Thunderstorm WarningAMADeaf Smith39 min
May 25, 4:42 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham63 min
May 25, 4:46 PM CDTSevere Thunderstorm WarningAMAHartley59 min
May 25, 5:28 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham62 min
May 25, 6:07 PM CDTSevere Thunderstorm WarningAMADallam, Hartley53 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.